Alert archive / Ohio / River Flood Warnings in 2019

River Flood Warning 52, NWS Wilmington, OH

April 26, 2019Adams County, Ohio

NWS Wilmington, OH issued this river flood warning at Apr 26, 2019, 10:25 AM EDT for Adams County, Ohio. It took effect at Apr 26, 2019, 12:07 PM EDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Apr 26, 2019, 10:25 AM EDT (14:25 UTC)
In effect from
Apr 26, 2019, 12:07 PM EDT
Expired
Apr 26, 2019, 7:56 PM EDT
In force
8 hr
Issued by
NWS Wilmington, OH
Area
Storm-based polygon
Flood severity
Minor

County Adams County, OH

The radar

The Cincinnati radar (KILN), 71 km from the middle of the area, began a volume at 14:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Ohio Brush Creek near West Union (WUNO1). The gauge peaked at 16.19 ft at Apr 26, 2019, 4:00 PM EDT.

actionminormoderate102004/2604/27
Action stage
11 ft
Minor stage
16 ft
Moderate stage
24 ft
Major stage
29 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03237500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this river flood warning went out at Apr 26, 10:12 AM EDT, 13 minutes earlier.

Area forecast discussion, Apr 26, 10:12 AM EDT, 13 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wilmington OH
1012 AM EDT Fri Apr 26 2019

.SYNOPSIS...
Rain is expected to continue this morning, until low pressure
moves northeast out of the Ohio Valley. A brief period of high
pressure will bring dry conditions late Friday into Saturday
morning, before a fast-moving low pressure system progresses
through the Ohio Valley and southern Great Lakes from Saturday
afternoon through early Sunday morning.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
The cold front has pushed east of the area with fairly
widespread wrap around pcpn continuing on the back side. This
pcpn will shift off to the east through early afternoon as the
surface low continues to lift off to the northeast. This will
also allow for at least some partial clearing to work into the
west later this afternoon. The combination of a decent pressure
gradient and low level CAA will lead to some gusty winds today.
This could be enhanced somewhat if we end up getting some
clearing to allow for some additional mixing. Momentum transfer
techniques are suggesting wind gusts in the 30 to 35 knot range
through this afternoon, primarily across northern portions of
our area. The CAA will also keep temperatures from recovering
too much today with falling temperatures across our east over
the next few hours. However, some possible sun into the west
later today may allow for a little better recovery there.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM SATURDAY/...
By this evening, the surface low will be moving into Quebec, and
the phasing mid-level troughs will both be exiting eastern Ohio.
This will place the ILN CWA within a regime of deep-layer
northwesterly flow, which will persist through the first half of
Saturday. This cold advection pattern will bring temperatures
into the upper 30s to middle 40s by early Saturday morning, but
the winds will keep frost from becoming likely.

An extremely narrow wedge of high pressure will be passing
through the area on the first half of Saturday, providing not
even a full day of quiet conditions over the ILN forecast area.
Attention will turn upstream to a compact surface low, which is
expected to be moving through the Quad Cities area by Saturday
evening. Along an elevated warm front, precipitation should
already be developing and moving into the northwestern sections
of the forecast area by Saturday afternoon.

No expectations for a big jump in temperatures from Friday to
Saturday, as flow will remain westerly through much of the day,
only switching to the south in the late afternoon after the axis
of the high has moved to the east. However, this switch in wind
direction may occur a little sooner in the southern sections of
the forecast area, which may bring temperatures slightly warmer
there -- into the lower to mid 60s. Elsewhere, mid 50s to near
60 can be expected.

&&

.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
For Saturday night into Sunday morning, a low pressure system
will quickly move east across the Great Lakes, weakening some as
it does. The chances for rain will be highest north near the
low track, with low chances of rain along the cold front across
the far south. Precipitation will taper off from west to east
late and into sunrise Sunday morning. Clouds and gusty winds
will linger in the morning, then sunshine can be expected by the
afternoon hours as surface high pressure builds into the Great
Lakes. Lows will range from the lower 40s northwest to the lower
50s southeast. There will be some recovery to the temperatures
on Sunday, but it will be cooler with highs ranging from the
lower 50s north to the lower 60s south.

Mostly clear skies are forecast for Sunday night as the high
moves to our northeast. There is some potential for patchy frost
across central Ohio if winds decrease for a long enough period
of time. Will continue to monitor. Lows will range from the
upper 30s to the lower 40s.

The dry weather for Sunday night will be short lived as
precipitation chances move back into the region for Monday and
remain in place through the week as several short waves and
frontal systems traverse the region. Warmer temperatures will be
in place during this time with highs generally in the 60s and
70s. A few 80 degree temperatures will also be possible near and
south of the Ohio River on Wednesday and Thursday. There is at
least some instability each day and therefore have some thunder
mentioned in the forecast as well.

&&

.AVIATION /14Z FRIDAY THROUGH TUESDAY/...
Showers will continue to impact the TAF sites through the
morning hours. While most of the rain should occur with VFR
visibilities, some brief MVFR visibilities may be possible in
the heavier showers. Of greater concern is low-end MVFR to IFR
ceilings that will persist through the rest of the morning.
Periods of IFR ceilings will be most likely at KDAY/KCMH/KLCK.

Rain should begin to scatter out and lighten up during the
late morning, eventually clearing from west to east. As this
occurs, winds will switch to the NW and become quite gusty, with
gusts of around 30 knots expected at all TAF sites. There is
also a chance of some additional shower and thunderstorm
development during the afternoon, which could possibly affect
KCMH/KLCK. For now, a VCSH will be used to note this
possibility, as the activity should remain fairly scattered.
Outside of this possibility, VFR conditions are expected at all
TAF sites by early to mid afternoon. Winds will diminish and
lose their gusts overnight, then become light and variable on
Saturday morning.

OUTLOOK...MVFR conditions will be possible on Saturday night
into Sunday.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...None.
KY...None.
IN...None.

&&

SYNOPSIS...Hatzos
NEAR TERM...JGL
SHORT TERM...Hatzos
LONG TERM...Hickman
AVIATION...Hatzos
Hazardous weather outlook, Apr 26, 4:15 AM EDT, 6 hours 10 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
415 AM EDT Fri Apr 26 2019

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-270815-
Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio-
Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant-
Pendleton-Bracken-Robertson-Mason-Lewis-Hardin-Mercer-Auglaize-Darke-
Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark-Madison-
Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH-Pickaway-
Fairfield-Butler-Warren-Clinton-Ross-Hocking-Hamilton-Clermont-Brown-
Highland-Adams-Pike-Scioto-
415 AM EDT Fri Apr 26 2019

This Hazardous Weather Outlook is for East Central Indiana,
Southeast Indiana, Northeast Kentucky, Northern Kentucky, Central
Ohio, South Central Ohio, Southwest Ohio and West Central Ohio.

.DAY ONE...Today and Tonight.

Rain is expected to continue this morning and possibly into the
afternoon. With conditions already very wet, this rain may lead to
flooding in some locations.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report rainfall amounts to the National
Weather Service.

HATZOS

In the hours before

Local storm report, Apr 26, 8:09 AM EDT, 2 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
809 AM EDT FRI APR 26 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0807 AM     FLOOD            CELINA                  40.55N 84.57W
04/26/2019                   MERCER             OH   911 CALL CENTER

            SEVERAL ROADS CLOSED DUE TO FLOODING.

&&

MBP
Local storm report, Apr 26, 8:15 AM EDT, 2 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
815 AM EDT FRI APR 26 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0814 AM     FLOOD            WAPAKONETA              40.57N 84.19W
04/26/2019                   AUGLAIZE           OH   911 CALL CENTER

            FOUR ROADS CLOSED DUE TO FLOODING.

&&

MBP
Local storm report, Apr 26, 8:17 AM EDT, 2 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
817 AM EDT FRI APR 26 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0816 AM     FLOOD            NORTH STAR              40.32N 84.57W
04/26/2019                   DARKE              OH   911 CALL CENTER

            SEVERAL ROADS CLOSED DUE TO FLOODIING.

&&

MBP
Local storm report, Apr 26, 8:49 AM EDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
849 AM EDT FRI APR 26 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0748 PM     TSTM WND DMG     CARROLLTON              38.68N 85.16W
04/25/2019                   CARROLL            KY   911 CALL CENTER

            ONE TREE DOWN IN THE CITY OF CARROLLTON.

&&

MBP
Local storm report, Apr 26, 9:14 AM EDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
914 AM EDT FRI APR 26 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0830 AM     HEAVY RAIN       5 NE LOVELAND           39.32N 84.20W
04/26/2019  M2.44 INCH       WARREN             OH   NWS EMPLOYEE

&&
Local storm report, Apr 26, 10:03 AM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1003 AM EDT FRI APR 26 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1009 PM     TSTM WND DMG     SPRINGFIELD             39.93N 83.81W
04/25/2019                   CLARK              OH   BROADCAST MEDIA

            ONE TREE DOWNED.

&&

MBP

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 25, 8:15 PM EDTSpecial Weather StatementILNMadison30 min
Apr 25, 9:07 PM EDTSpecial Weather StatementILNWarren38 min
Apr 25, 9:16 PM EDTTornado WarningILNDarke29 min
Apr 25, 10:02 PM EDTTornado WarningILNDarke13 min
Apr 25, 10:14 PM EDTTornado WarningILNDarke31 min
Apr 25, 10:43 PM EDTTornado WarningILNDarke, Mercer32 min
Apr 25, 10:47 PM EDTSpecial Weather StatementILNFranklin28 min
Apr 25, 11:21 PM EDTAreal Flood AdvisoryILNAuglaize, Darke, Mercer3 hr
Apr 26, 2:43 AM EDTAreal Flood WarningILNAuglaize, Darke, Mercer60 hr
Apr 26, 3:09 AM EDTRiver Flood WarningILNHamilton4 hr
Apr 26, 11:34 AM EDTFlash Flood WarningILNAuglaize3 hr
Apr 25, 8:56 PM EDTTornado WarningILNFayette, Wayne19 min

Nearby

River Flood Warnings in Ohio, 2019Every river flood warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.